# SDR QMLA2021022620010

- Difficulty date: February 25, 2021
- Submitted: February 26, 2021
- Operation: Air carrier
- Aircraft: N418TY
- Make and model: Snias AS350B3
- Aircraft serial: 4180
- Aircraft time: 6,294 hours
- Engine: Tmeca ARRIEL2B1
- Engine time: 6,294 hours
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

WE DEPARTED TUCSON MEDICAL CENTER ON AN IFT TO HOLY CROSS HOSPITAL IN NOGALES, AZ AT 10:26 TO PICK UP THE PATIENT TO BRING THEM BACK TO TUCSON. WE LIFTED THE HOSPITAL AND PROCEEDED TO CLIMB TO 4000 MSL AND WAS FLYING TOWARDS NOGALES. ABOUT 8 MINUTES AFTER TAKEOFF, I STARTED TO SMELL SOMETHING ELECTRICAL BURNING. I REACHED DOWN TO MAKE SURE THE HEATER AND DEFROSTER WAS OFF, WHICH THEY WERE OFF. I CHECKED THE AMPS AND ALL THE OTHER GAUGES, AND EVERYTHING WAS OK. AT THAT TIME, THE NURSE ASKED IF WE COULD SMELL SOMETHING BURNING. I CONFIRMED I ALSO WAS INVESTING THE SMELL. THE MEDIC AS WELL WAS SMELLING IT. WE DECIDED TO ABORT THE FLIGHT AND SINCE WE WERE OVER THE AIRPORT WE DECIDED TO LAND AT ATLANTIC AT KTUS. WE LANDED WITHOUT ANY ISSUES AT 10:37, 11 MIN INTO THE FLIGHT AND CALLED THE MECHANIC FROM RIO RICO. HE HAD TO DRIVE FROM RIO RICO UP TO TUCSON WHICH TOOK ABOUT AN HOUR TO MEET US. HE LOOKED OVER ALL THE COMMON FAILURES AND COULD NOT FIND ANYTHING. WE DID A 13 MIN GROUND RUN AND COULD NOT GET THE SMELL. WE TOOK IT FOR A MAINTENANCE FLIGHT JUST SOUTH OF THE AIRPORT FOR 21 MINUTES AND COULD NOT GET THE SMELL BACK. WE WERE UNABLE TO DUPLICATE THE BURNING SMELL WE HAD GOTTEN. WE COULD NOT FIND ANYTHING WRONG AND THE AIRCRAFT WAS RETURNED TO SERVICE. THE CREW AND I THEN FLEW IT BACK TO BASE WITH NO OTHER ISSUES. WE HAVE NOT HAD THE SMELL RETURN. WE WILL BE CLOSELY MONITORING THE HELICOPTER FOR ANYTHING UNUSUAL WITH THE ELECTRICAL SYSTEM
